Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 52, NWS St. Louis, MO

March 29, 2009Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 29, 2009, 10:46 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 10:46 PM CDT (03:46 UTC)
Expired
Mar 31, 2009, 9:46 AM CDT
In force
35 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 300346
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 PM CDT SUN MAR 29 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-310346-
/O.NEW.KLSX.FL.W.0052.090330T0346Z-090401T1800Z/
/GSCM7.1.ER.090330T0237Z.090330T0600Z.090331T0600Z.NO/
1046 PM CDT SUN MAR 29 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT GASCONADE.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:00 PM SUNDAY THE ESTIMATED STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 22.3 FEET OVERNIGHT.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/30  03/31  04/01  04/02  04/03

MISSOURI RIVER
  GASCONADE        22   E22.00    22.3   21.8   20.4   19.1   18.6
2 follow-up statements
000 
WGUS83 KLSX 301446
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT MON MAR 30 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI..


  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-311446-
/O.CON.KLSX.FL.W.0052.000000T0000Z-090401T1800Z/
/GSCM7.1.ER.090330T0848Z.090330T1200Z.090331T0600Z.NO/
946 AM CDT MON MAR 30 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM MONDAY THE STAGE WAS 22.2 (ESTIMATED) FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/31  04/01  04/02  04/03  04/04

MISSOURI RIVER
  GASCONADE        22   E22.20      21.8   20.4   20.0   20.4   20.2
000 
WGUS83 KLSX 311446
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT TUE MAR 31 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT FOR THIS FLOODING EVENT AT
GASCONADE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-311516-
/O.CAN.KLSX.FL.W.0052.000000T0000Z-090401T1800Z/
/GSCM7.1.ER.090330T0848Z.090330T1200Z.090330T1647Z.NO/
946 AM CDT TUE MAR 31 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT GASCONADE.
* AT  7:00 AM TUESDAY THE STAGE WAS 21.2 (ESTIMATED) FEET. 
* FELL BELOW FLOOD STAGE AT 11:47 AM MONDAY.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.1 FEET BY WEDNESDAY
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/01  04/02  04/03  04/04  04/05

MISSOURI RIVER
  GASCONADE        22   E21.20      20.1   19.3   18.7   18.1   16.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 9:25 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 29, 9:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT SUN MAR 29 2009

.UPDATE...
/925 PM CDT SUN MAR 29 2009/

NO UPDATES ANTICIPATED. THIN CI CLOUDS MOVING OVERHEAD NOW
SPILLING OVER LO-AMPLITUDE MID AND UPR LEVEL RIDGE WHICH IS IN
PLACE OVER THE CNTRL CONUS. BEST CHC FOR PATCHY FOG WILL REMAIN TO
THE E OF KSTL OVER SWRN IL WHERE THEY WERE THE LAST TO CLEAR OUT
THIS AFTN. TEMPS LOOK ON TARGET WITH AOB MEAN MOS VALUES
EXPECTED.

TES

&&

.DISCUSSION...
/309 PM CDT SUN MAR 29 2009/

MAIN FORECAST CONCERN DEALS WITH PRECIPITATION CHANCES MONDAY NIGHT
INTO TUESDAY.  UPPER LOW THAT BROUGHT SNOW TO PARTS OVER THE REGION
LAST NIGHT HAS ALREADY MOVED INTO THE ERN GREAT LAKES AND SKIES HAVE
CLEARED OVER ALL BUT THE ERN PART OF THE CWA.  SNOWFALL HAS MELTED
RAPIDLY TODAY INCLUDING THE 3-5 INCH REPORTS OVER E CNTRL MO/SWRN IL
BECAUSE OF THE STRONG LATE MARCH SUN AND TEMPERATURES CLIMBING INTO
THE MID 40S.  LOWS TONIGHT WILL BE INFLUENCED BY SURFACE RIDGE AXIS
NOW OVER WRN MO THAT WILL MOVE ACROSS THE CWA TONIGHT WHICH WILL
ALLOW WINDS TO TURN SELY AND INCREASE SLIGHTLY OVER CNTRL MO TOWARD
DAYBREAK.  SAME AREA WILL BE THE FIRST TO SEE CIRRUS CURRENTLY OVER
THE CNTRL HIGH PLAINS TO MOVE IN TONIGHT...SO HAVE WARMEST LOWS
OVER CNTRL MO...AND THE COOLEST OVER W CNTRL AND S CNTRL IL WHICH
WILL RADIATE THE BEST. THIS FALLS IN LINE WITH A NAM MOS/2M SREF
MEAN FOR LOWS. GROWING SEASON HAS NOT STARTED YET OVER THE NRN
AND ERN PART OF THE CWA...SO NO NEED YET FOR A FROST/FREEZE
HEADLINE. HAVE ALSO SCALED BACK PATCHY FOG TO S CNTRL IL WHERE
THERE HAS BEEN LITTLE MIXING SO TEMPERATURES WILL FALL CLOSE TO
DEWPOINTS.

THERE IS NOT THAT MUCH DIFFERENCE BETWEEN THE GFS/NAM THAT WILL
AFFECT THE SENSIBLE WEATHER WITH THE SYSTEM MONDAY NIGHT/TUESDAY.
CHANCES OF PRECIPITATION WILL INCREASE GREATLY BY MONDAY EVENING AS
50KT LOW LEVEL JET CAUSES DECENT LOW LEVEL MOISTURE CONVERGENCE/
TRANSPORT AT THE SAME TIME LARGE ASCENT INCREASES IN ADVANCE OF
STRONG UPPER LOW/ACCOMPANYING TROUGH. HAVE KEPT LIKELY POPS GOING
INTO TUESDAY AHEAD OF THE COLD FRONT...AND CUT POST FRONTAL POPS.
HAVE GONE WITH JUST CHANCE OF TSRA WITH THIS SYSTEM AS GFS IS
SHOWING MID LEVEL INSTABILITY...BUT VERY LITTLE MUCAPE.

FOR TEMPERATURES BEYOND TONIGHT...HAVE SIDED WITH WARMER GFS MOS FOR
TEMPS ON MONDAY GIVEN THE WARM AIR ADVECTION AND SUNSHINE WE WILL
SEE MOST OF THE DAY. ALSO FOLLOWED THE GFS MOS CLOSELY THROUGH
TUESDAY NIGHT.

UPPER PATTERN IN THE EXTENDED GOES FROM A BROAD TROUGH OVER THE
CENTRAL CONUS WITH SHORTWAVES OVER THE ERN GREAT LAKES AND THE SRN
ROCKIES TO A MORE AMPLIFIED TROUGH WITH RIDGES OVER THE EAST COAST
AND ROCKIES BY SUNDAY. THE OPERATIONAL RUNS OF THE GFS/ECMWF ARE
IN RELATIVELY GOOD AGREEMENT WITH THE TIMING AND AMPLITUDE WITH
THESE SYSTEMS UNTIL SUNDAY WHEN GFS IS FARTHER NW WITH UPPER LOW
THAN THE ECWMF. EVEN WITH THIS SMALL DISAGREEMENT...THEY AGREE
ENOUGH TO USE A BLEND OF THE TWO FOR THE FORECAST. WITH THIS IN
MIND...HAVE KEPT CHANCE OF SHRA WEDNESDAY NIGHT/THURSDAY AS TROUGH
MOVES ACROSS MO/IL AND THEN AGAIN SATURDAY NIGHT/SUNDAY AS
ANOTHER/DEEPER TROUGH MOVES IN FROM THE WEST. FORECAST
TEMPERATURES/CRITICAL THICKNESSES KEEP PRECIPITATION AS ALL LIQUID
FOR NOW AS WE GO INTO EARLY APRIL.

BRITT

&&

.AVIATION...
/642 PM CDT SUN MAR 29 2009/

FOR THE 00Z TAFS...PRIMARY EMPHASIS OF FORECAST EVOLVES AROUND
WIND DETAILS. GUSTY WEST WINDS OF LATE THIS AFTN WL RPDLY TAPER
OFF NEXT HOUR OR TWO AS SFC RIDGE PROGRESSES THROUGH AND E OF
MSVLY...FOLLOWED BY INCREASING SE WINDS ON MON AS GRADIENT
INTENSIFIES IN ADVANCE OF LOW PRESSURE SYSTEM DEVELOPING OVER
PLAINS. ONLY TRUE WX CONCERN IS THE POTENTIAL OF FOG DUE TO VRY
WET GROUND. IT WOULD CERTAINLY APPEAR THAT MIXING DURING THE
PREDAWN HOURS WILL LIMIT THIS THREAT...WITH PERHAPS THE EXCEPTION
OF SUS WHERE RIVER VALLEY INVERSION WL INHIBIT MIXING UNTIL AFT
12Z. HAVE CONTINUED MENTION OF MVFR VSBYS AT SUS FOR SVRL HRS
JUST BFR DAYBREAK.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 29, 3:29 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAR 29 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
329 PM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT OVER SOUTH CENTRAL
ILLINOIS.

TEMPERATURES WILL FALL TO NEAR FREEZING TONIGHT OVER WEST CENTRAL
AND SOUTH CENTRAL ILLINOIS WHICH COULD CAUSE SOME HARM TO TENDER
VEGETATION THAT HAS ALREADY STARTED TO GROW.

MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA MONDAY NIGHT
INTO TUESDAY MORNING AS WELL AS SATURDAY NIGHT AND NEXT SUNDAY.

MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:41 PM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Mar 29, 10:08 PM CDTRiver Flood WarningLSXSaint Charles71 hr
Mar 30, 10:57 AM CDTRiver Flood WarningLSXLincoln26 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.